Medical Questions > Womens Health > Birth Control Forum

how long for bc to get out of your system

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
i have been on quasense (generic of seasonal/seasonique) for 2 + years. several others before that but none have caused problems . the quasesnse caused my depression and anxiety for the past 6 weeks. went to dr and we talked and she firmly believes it is the bc pill ans has seen this more times than you would think. it has only been 6 days since stopping bc. cant really tell a diff yet but did not expect to so soon. was wondering how long it will take for this junk to be out of my system. this whole thing is killing me and my husband. it is the worst feeling i have ever had and im desperate to get back to my old self again. thanks for any input
Did you find this post helpful?
|

User Profile
replied September 30th, 2010
Hi,
Welcome to ehealthforum.
Hormonal contraceptives with higher doses of progesterone tend to cause depression and mood swings in women. It takes about 15 days to be completely normal again, or longer in few women. For the birth control purpose discuss with your gynecologist about getting started on very low dose hormonal combination or only estrogen containing pills.
Take care.



|
Did you find this post helpful?

replied October 1st, 2010
thank you for your quick reply. anyone out there that has gone through the same thing and stopped bc pill, please let me know how long it took you to feel normal again. thanks
|
Did you find this post helpful?

replied October 4th, 2010
Hey, I was just recently on Micronor which is an all progesterone BC pill and I decided to get off of it. I had been having depression problems and major anxiety issues while I was on it. Im not sure it that was the only thing that was causing the depression but I am about 90 percent positive. I am going to switch to the Mirena IUD and see what it is like. I wish I could go on Paragard, which has no hormones, but the whole purpose of me going on birth control is to get rid of my periods because they trigger my seizures. The BC could very well be causing your depression and anxiety.
|
Did you find this post helpful?

replied December 29th, 2010
how long till you felt back to normal?
Hi, I have been having similar issues since starting seasonale in September (anxiety, etc). Prior to that, was on ortho tri-cyclene for 10 years with no major issues.

smgr, are you feeling back to normal yet? If so, how long did it take after quitting seasonale? Did you try another bc pill instead?

thanks,
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.